Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 246, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Oct 4, 2013, 6:35 PM CDT for Cerro Gordo County, Worth County, Iowa. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2013, 6:35 PM CDT (23:35 UTC)
- Expired
- Oct 4, 2013, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Cerro Gordo County, IA, Worth County, IA
The radar
The La Crosse radar (KARX), 166 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 6:38 PM CDT | HAIL 1.5 | Mason City, IA | SHERIFFS DEPT REPORTED QUARTER TO PING PONG BALL SIZED HAIL OUTSIDE SHERIFFS OFFICE. |
| Oct 4, 6:40 PM CDT | HAIL 1 | Mason City, IA | DIME TO QUARTER SIZED HAIL. |
| Oct 4, 6:40 PM CDT | HAIL 1 | Sw Mason City, IA | DIME TO QUARTER SIZED HAIL. |
| Oct 4, 6:40 PM CDT | HAIL 1.25 | 1 Sse Mason City, IA | |
| Oct 4, 6:42 PM CDT | HAIL 1 | Mason City, IA | NICKEL TO QUARTER SIZED HAIL. REPORTED BY KIMT-TV. |
| Oct 4, 6:42 PM CDT | HAIL 1 | Sw Mason City, IA | NICKEL TO QUARTER SIZED HAIL. REPORTED BY KIMT-TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392
WUUS53 KDMX 042335
SVRDMX
IAC033-195-050015-
/O.NEW.KDMX.SV.W.0246.131004T2335Z-131005T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT FRI OCT 4 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
EASTERN WORTH COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 715 PM CDT
* AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASON
CITY...AND MOVING NORTHEAST AT 35 MPH. THIS REPLACES THE PREVIOUSLY
ISSUED SEVERE THUNDERSTORM WARNING.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCK FALLS AROUND 645 PM CDT.
PLYMOUTH AND MANLY AROUND 650 PM CDT.
GRAFTON AROUND 700 PM CDT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 189 AND 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4350 9301 4303 9301 4300 9303 4295 9314
4309 9339 4350 9312 4350 9303
TIME...MOT...LOC 2334Z 209DEG 29KT 4313 9321
HAIL...1.75IN
WIND...<50MPH
$$
JOHNSON2 follow-up statements
131
WWUS53 KDMX 042344
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
644 PM CDT FRI OCT 4 2013
IAC033-195-050015-
/O.CON.KDMX.SV.W.0246.000000T0000Z-131005T0015Z/
CERRO GORDO IA-WORTH IA-
644 PM CDT FRI OCT 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WORTH
AND EASTERN CERRO GORDO COUNTIES UNTIL 715 PM CDT...
AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASON
CITY...AND MOVING NORTHEAST AT 35 MPH. REPORTS OF UP TO PING PONG
BALL SIZED HAIL WERE REPORTED IN MASON CITY.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCK FALLS AND PLYMOUTH AROUND 650 PM CDT.
GRAFTON AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4350 9301 4303 9301 4300 9303 4295 9314
4323 9330 4350 9312
TIME...MOT...LOC 2344Z 225DEG 30KT 4318 9312
HAIL...1.50IN
WIND...<50MPH
$$
JOHNSON689
WWUS53 KDMX 050001
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT FRI OCT 4 2013
IAC033-195-050010-
/O.CAN.KDMX.SV.W.0246.000000T0000Z-131005T0015Z/
CERRO GORDO IA-WORTH IA-
701 PM CDT FRI OCT 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WORTH AND EASTERN
CERRO GORDO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4350 9301 4303 9301 4300 9303 4295 9314
4323 9330 4350 9312
TIME...MOT...LOC 0000Z 225DEG 30KT 4327 9299
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:41 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 4, 3:41 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 341 PM CDT FRI OCT 4 2013 .SHORT TERM.../TONIGHT/... ISSUED AT 330 PM CDT FRI OCT 4 2013 FORECAST CONCERN REMAINS SEVERE THUNDERSTORM CHANCES THROUGH THE OVERNIGHT HOURS. SUBJECTIVE SURFACE ANALYSIS INDICATES SURFACE LOW PRESSURE LOCATED IN CENTRAL NEBRASKA WITH COLD FRONT ACROSS CENTRAL KANSAS AND WARM FRONT INTO NORTHERN IOWA. ADDITIONAL...WEAK BOUNDARY ACROSS SOUTHERN IOWA FROM PREVIOUS NIGHTS CONVECTION. ANTICIPATE SYSTEM DEVELOPMENT TO FOLLOW CLOSELY WITH HIGH RES MODEL SOLUTIONS...WITH DEVELOPMENT IN EASTERN NEBRASKA ALONG CONVERGENCE ZONE NEAR 00Z...BEFORE PUSHING QUICKLY EASTWARD INTO IOWA. STORM MOTION VECTORS AROUND 40KTS INDICATE A VERY QUICK PUSH EASTWARD...WITH A LIMITED WINDOW FOR STORMS EARLY IN THE PERIOD. SEVERE THUNDERSTORMS REMAIN POSSIBLE WITH CAPE VALUES 2000-3000 J/KG...DECREASING TO AROUND 1000 J/KG OVERNIGHT. IN ADDITION...PLENTY OF SHEAR FOR STORMS...ESPECIALLY NEAR SURFACE LOW. HOWEVER...LOW LEVEL SHEAR DECREASES AFTER 00Z...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS LATER IN PERIOD. PWAT VALUES REMAIN HIGH...THOUGH GIVEN QUICK STORM MOTIONS...ONLY EXPECT TO SEE LOCALLY HEAVY RAIN WITH STORMS. .LONG TERM.../SATURDAY THROUGH FRIDAY/... ISSUED AT 330 PM CDT FRI OCT 4 2013 ANY SIGNIFICANT WEATHER WILL HAVE ENDED BY THE BEGINNING OF THE PERIOD...BUT STILL SOME SENSIBLE WEATHER TO DEAL WITH OVER THE WEEKEND. LOBE OF MAINLY MID LEVEL FORCING WILL EXTEND FROM THE SRN PLAINS THROUGH IA AND MN SAT. THIS WILL BE MAINLY ABOVE 3KM AND MOISTURE STARVED SO DO NOT SEE MUCH IN THE WAY OF PRECIP DURING THE DAY OUTSIDE OF SOMETHING LINGERING EAST. COULD BE SOME RUMBLES OF THUNDER DUE TO WEAKER ELEVATED INSTABILITY...BUT NOTHING SEVERE AS FRONTAL BOUNDARY WILL HAVE PUSHED MLCAPE AXIS EAST OUT OF FORECAST AREA. EXPECT ONLY MINOR REBOUND SAT WITH HIGHS DOWN INTO THE M50S TO M60S. UPPER SYSTEM IS EXPECTED TO SAG NW-SE ACROSS IA SAT NIGHT THROUGH SUN EVENING HOWEVER WITH INCREASED MOISTURE BUT ONLY NEUTRAL TO AT TIMES MODERATE FORCING. HAVE INCREASED POPS SOMEWHAT FOR A HIGHER POP BUT STILL LOW QPF ENVIRONMENT. TEMPS WILL BE COOL AND WELL BELOW NORMAL...ONLY REACHING THE LOW TO MID 50S. THIS WOULD NOT BE TOO FAR ABOVE NORMAL LOWS AND EASILY THE COOLEST TEMPERATURES OF THE FALL THUS FAR. TRANQUIL WEATHER AND MODERATING TEMPERATURES ARE THEN ANTICIPATED THROUGH MUCH OF THE FORECAST INTO NEXT WEEK. THE UPPER LEVEL RIDGE WILL PASS THROUGH THE MO RIVER VALLEY FOLLOWED BY ANOTHER WRN CONUS TROUGH BEING ESTABLISHED. IA WILL BE IN RELATIVELY DRY SW UPPER FLOW HOWEVER WITH A RETURN TO MILD TEMPERATURES. THE NEXT CHANCE OF PRECIP WILL HOLD OFF UNTIL FRI...AND THAT WOULD ONLY BE WESTERN PORTIONS IF THE FASTER GFS VERIFIES. ONLY SLIGHT CHANCES FOR NOW. && .AVIATION...04/18Z ISSUED AT 1230 PM CDT FRI OCT 4 2013 CEILINGS HAVE LIFTED ACROSS SITES...WITH VFR CONDITIONS PREVAILING. AREAS OF SHOWERS WILL CONTINUE TO AFFECT SOUTHERN SITES...KDSM/KALO/KOTM THROUGH 00Z. THUNDERSTORMS WILL DEVELOP ACROSS THE WEST PUSHING EASTWARD AROUND 00Z. TSRA MAY AFFECT SITES...WITH IFR CONDITIONS AT TIMES. SYSTEM WILL PUSH QUICKLY EAST...WITH ONLY SMALL WINDOW TO AFFECT SITES...HOWEVER LINGERING LOW CEILINGS AND VISIBILITIES MAY AFFECT SITES...WITH IFR OR LIFR CONDITIONS POSSIBLE...MOSTLY LIFTING BY 12Z. WINDS WILL SHIFT TO THE WEST/SOUTHWEST BEHIND SYSTEM. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AWB LONG TERM...SMALL AVIATION...AWB
Hazardous weather outlook, Oct 4, 12:09 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1209 PM CDT FRI OCT 4 2013 IAZ015-023-024-033>036-044>048-057>061-070>074-081>084-092>095- 051100- PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD- DECATUR-WAYNE- 1209 PM CDT FRI OCT 4 2013 ...TORNADOES POSSIBLE BY LATE AFTERNOON AND EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER LATE THIS AFTERNOON THROUGH THE EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH QUARTER SIZED HAIL AND 60 MPH WINDS POSSIBLE. MORE SIGNIFICANT SEVERE STORMS ARE THEN POSSIBLE LATER TODAY DURING THE MODERATE RISK TIME FRAME. VERY LARGE HAIL...GOLF BALL SIZED OR LARGER...70 MPH WINDS AND TORNADOES ARE ALL POSSIBLE. A STRONG TORNADO MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND INTO THE EVENING HOURS. IAZ004>007-016-017-025>028-037>039-049-050-062-075-085-086-096-097- 051100- EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK- MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- 1209 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MID AFTERNOON TODAY WITH QUARTER SIZED HAIL AND 60 MPH WINDS. A GREATER RISK FOR SEVERE WEATHER IS EXPECTED AFTER 5 PM THROUGH MIDNIGHT AS A LINE OF STORMS DEVELOPS OVER WESTERN IOWA AND RACES EAST THROUGH THE EVENING. HALF DOLLAR SIZED HAIL...65 MPH WINDS AND AN ISOLATED TORNADO OR TWO MAY OCCUR WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE OVER EASTERN IOWA SATURDAY MORNING...BUT SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON...BUT LIKELY FOR A PERIOD THIS EVENING. SMALL
In the hours before
Special weather statement, Oct 4, 12:49 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1249 PM CDT FRI OCT 4 2013 IAZ071-041815- ADAIR- 1249 PM CDT FRI OCT 4 2013 ...SPECIAL WEATHER STATEMENT... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL ADAIR COUNTY...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THIS STORM. EXPECT THE STORM TO MOVE THROUGH GREENFIELD AROUND 1 PM. LOCATIONS IMPACTED INCLUDE... GREENFIELD... ADAIR... STUART... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JUNGBLUTH
Local storm report, Oct 4, 2:38 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
238 PM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 3 S WOODWARD 41.81N 93.91W
10/04/2013 E0.75 INCH DALLAS IA AMATEUR RADIO
0234 PM HAIL 3 S WOODWARD 41.81N 93.91W
10/04/2013 E0.75 INCH DALLAS IA AMATEUR RADIO
REPORTED AT INTERSECTION OF IA 141 AND CO HWY R22.
&&
ZOGGLocal storm report, Oct 4, 4:30 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
430 PM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HEAVY RAIN 1 NE GRINNELL 41.75N 92.71W
10/04/2013 M1.20 INCH POWESHIEK IA TRAINED SPOTTER
DAILY TOTAL FOR THE DAY THUS FAR.
&&
ZOGGLocal storm report, Oct 4, 4:33 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HEAVY RAIN 1 NE GRINNELL 41.75N 92.71W
10/04/2013 M1.20 INCH POWESHIEK IA TRAINED SPOTTER
DAILY TOTAL FOR THE DAY THUS FAR.
0234 PM HAIL 3 S WOODWARD 41.81N 93.91W
10/04/2013 E0.75 INCH DALLAS IA AMATEUR RADIO
REPORTED AT INTERSECTION OF IA 141 AND CO
HWY R22.
0847 AM HAIL 4 SE BROOKLYN 41.70N 92.39W
10/04/2013 M1.00 INCH POWESHIEK IA EMERGENCY MNGR
REPORTED ON I80 MILE MARKER 200.
0730 AM TSTM WND GST SW MONROE 41.52N 93.10W
10/04/2013 E70 MPH JASPER IA TRAINED SPOTTER
0730 AM TSTM WND DMG MONROE 41.52N 93.10W
10/04/2013 JASPER IA TRAINED SPOTTER
6-7 INCH BRANCHES DOWN FROM 60 MPH WIND
GUST. SEVERAL SMALLER BRANCHES DOWN ALSO.
0730 AM TSTM WND DMG DALLAS CENTER 41.68N 93.98W
10/04/2013 DALLAS IA AMATEUR RADIO
POWER LINE BLOWN OFF INSULATORS AND STARTED
A FIRE. TIME ESTIMATED FROM RADAR.
0725 AM TSTM WND DMG W MONROE 41.52N 93.10W
10/04/2013 JASPER IA LAW ENFORCEMENT
LARGE TREE DOWN HIGHWAY F90
0300 AM HAIL 2 ESE HUXLEY 41.88N 93.57W
10/04/2013 E0.88 INCH STORY IA TRAINED SPOTTER
0220 AM HAIL DALLAS CENTER 41.68N 93.98W
10/04/2013 E0.75 INCH DALLAS IA PUBLIC
50 MPH WIND GUSTS TOO. REPORT VIA SOCIAL
MEDIA.
0135 AM TSTM WND DMG GUTHRIE CENTER 41.68N 94.50W
10/04/2013 GUTHRIE IA EMERGENCY MNGR
NUMEROUS TREE BRANCHES DOWN UP TO 4 INCHES
IN DIAMETER. A PORTION OF THE TOWN IS
WITHOUT POWER.
&&
IRIS SYSTEMSpecial weather statement, Oct 4, 5:16 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 516 PM CDT FRI OCT 4 2013 IAZ005>007-016-017-024>026-036-042315- CERRO GORDO-FRANKLIN-HAMILTON-HANCOCK-HUMBOLDT-KOSSUTH-WINNEBAGO-WORTH- WRIGHT- 516 PM CDT FRI OCT 4 2013 ...STRONG THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND HAIL... AT 512 PM CDT...ALONG A LINE EXTENDING FROM 49 MILES WEST OF MASON CITY TO 48 MILES SOUTHWEST OF MASON CITY...MOVING NORTH AT 40 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GALT... DOWS... LAKE CORNELIA... ROWAN... CORWITH... WESLEY... KANAWHA... COULTER... BELMOND... LATIMER... ALEXANDER... TITONKA... GOODELL... BRITT... WODEN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Local storm report, Oct 4, 6:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL S THORNTON 42.94N 93.39W
10/04/2013 E1.00 INCH CERRO GORDO IA TRAINED SPOTTER
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 1:34 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 41 min |
| Oct 4, 1:56 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 34 min |
| Oct 4, 2:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Madison, Polk, Story, Warren | 67 min |
| Oct 4, 2:56 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 34 min |
| Oct 4, 3:07 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 38 min |
| Oct 4, 3:27 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 48 min |
| Oct 4, 7:10 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Oct 4, 7:54 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 36 min |
| Oct 4, 7:57 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 48 min |
| Oct 4, 1:53 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 37 min |
| Oct 4, 2:23 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 67 min |
| Oct 4, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.